Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 104, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2006, 5:12 PM MDT for Cherry County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2006, 5:12 PM MDT (23:12 UTC)
- Expired
- Jun 9, 2006, 6:15 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:30 PM MDT | HAIL 1 | 21 Nw Mullen, NE | HAILED FOR 10 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2768 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 092313 SVRLBF NEC031-100015- /O.NEW.KLBF.SV.W.0104.060609T2312Z-060610T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 PM MDT FRI JUN 9 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHCENTRAL AND SOUTHEAST CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 615 PM MDT(715 PM CDT) * AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...OR ABOUT 23 MILES NORTHEAST OF HYANNIS...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF SPECKEL MEIR LAKE BY 520 PM MDT... LAT...LON 4258 10164 4214 10161 4214 10025 4257 10024 $$ TLK
3 follow-up statements
000 WWUS53 KLBF 092333 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CDT FRI JUN 9 2006 NEC031-100015- /O.CON.KLBF.SV.W.0104.000000T0000Z-060610T0015Z/ CHERRY NE- 532 PM MDT FRI JUN 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT(715 PM CDT) FOR SOUTH CENTRAL AND SOUTHEAST CHERRY COUNTY... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SPECKEL MEIR LAKE...OR ABOUT 23 MILES NORTHWEST OF MULLEN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 MILE MARKER 80 AND 8 MILES SOUTH OF HIGHWAY 97 CROSSING BIG CREEK BY 615 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING(900 PM CDT FRIDAY EVENING) FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING(100 AM CDT SATURDAY MORNING) FOR NORTHWESTERN NEBRASKA. LAT...LON 4258 10164 4214 10161 4214 10025 4257 10024 $$ TLK
000 WWUS53 KLBF 092348 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 645 PM CDT FRI JUN 9 2006 NEC031-100015- /O.CON.KLBF.SV.W.0104.000000T0000Z-060610T0015Z/ CHERRY NE- 545 PM MDT FRI JUN 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT(715 PM CDT) FOR SOUTH CENTRAL AND SOUTHEAST CHERRY COUNTY... AT 543 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SPECKEL MEIR LAKE...OR ABOUT 19 MILES NORTHWEST OF MULLEN...MOVING EAST AT 20 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF BROWNLEE MOVING EAST AT 15 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 MILE MARKER 80 AND 6 MILES SOUTH OF HIGHWAY 97 CROSSING BIG CREEK BY 615 PM MDT... * THE SECOND SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTHWEST OF BROWNLEE BY 615 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING(900 PM CDT FRIDAY EVENING) FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING(100 AM CDT SATURDAY MORNING) FOR NORTHWESTERN NEBRASKA. LAT...LON 4258 10164 4214 10161 4214 10025 4257 10024 $$ TLK
000 WWUS53 KLBF 100000 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT FRI JUN 9 2006 NEC031-100015- /O.CON.KLBF.SV.W.0104.000000T0000Z-060610T0015Z/ CHERRY NE- 600 PM MDT FRI JUN 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT(715 PM CDT) FOR SOUTH CENTRAL AND SOUTHEAST CHERRY COUNTY... AT 658 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF BROWNLEE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROWNLEE AND 8 MILES WEST OF HIGHWAY 83 CROSSING THE NORTH LOUP RIVER BY 715 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING(900 PM CDT FRIDAY EVENING) FOR NORTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY MORNING(100 AM CDT SATURDAY MORNING) FOR NORTHWESTERN NEBRASKA. LAT...LON 4258 10164 4214 10161 4214 10025 4257 10024 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:53 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 9, 1:53 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT FRI JUN 9 2006 .DISCUSSION... SEVERE WEATHER IS IMMINENT AT THIS POINT. SKIES IS CUEING UP. 12Z NAM SUGGESTS STORMS WILL TRACK THROUGH THE HEART OF THE SANDHILLS FOLLOWING THE THETA E RIDGE POSITIONED BEHIND THE SFC COLD FRONT. ADDITIONAL SEVERE THUNDERSTORM ACTIVITY COULD FIRE SATURDAY AFTERNOON ACROSS SWRN NEB AS PRESUMABLY THIS POINT THE FRONT WOULD BE LOCATED THERE. SUNDAY LOOKS QUIETER AS THE FRONT IS FARTHER SOUTH. BUT HAVE CONTINUED POP ACROSS WRN ZONES AS THE FRONT WOULD BE POSITIONED ACROSS THE FRONT RANGE OR VERY CLOSE. CLOSE ENOUGH FOR STORMS TO FIRE ACROSS ERN WY AND THE NEB PANHANDLE. MONDAY AND BEYOND...RUN TO RUN CONTINUITY HAS BEEN POOR. THE GFS AND ECMWF NOW SUGGEST THE FRONT WILL LIFT NORTH INTO THE DAKOTAS WITH H5-10DM THICKNESS RISING ABOVE 580DM ACROSS FCST AREA. THE NEW MEX GUIDANCE IS 10 TO 14F WARMER THAN YESTERDAYS. FCST HAS GONE HALF WAY TOWARD THE WARMER GUIDANCE...WITH HIGHS POSITIONED IN THE 80S VERSUS GUIDANCE FCST OF MID 90S. WITH THE FRONT NORTH...PRESUMABLY POPS WILL BE LOW SO THAT ASPECT OF THE FCST HAS BEEN DOWNGRADED. THE HPC DAYS 1-5 PCPN PROG IS BASICALLY DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH NUMBER 454 UNTIL 02Z PARTS OF WESTERN NEB. && CDC
Hazardous weather outlook, Jun 9, 3:22 PM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 PM CDT FRI JUN 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-102130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 422 PM CDT FRI JUN 9 2006 /322 PM MDT FRI JUN 9 2006/ ...SEVERE THUNDERSTORM WATCH PORTIONS WESTERN NEBRASKA UNTIL 9 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT OF SEVERE THUNDERSTORMS TONIGHT OVER WESTERN NEBRASKA...NORTH OF INTERSTATE 80 AND WEST OF A LINE FROM VALENTINE TO OGALLALA. THUNDERSTORMS WILL DEVELOP ALONG A STATIONARY BOUNDARY OVER WESTERN NEBRASKA. THE MAIN THREAT FROM STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AND SATURDAY EVENING. THE FRONT IS LIKELY TO STALL FROM THE HIGH PLAINS OF WYOMING AND COLORADO AND ACROSS CENTRAL KANSAS. AS A RESULT...THE RISK OF SEVERE WEATHER IS ALONG AND SOUTH OF NEBRASKA HIGHWAY 2 WITH THE GREATEST RISK ALONG INTERSTATE 80 AND SOUTH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN WESTERN NEBRASKA. A LOW PRESSURE CENTER WILL DEVELOP ON THE HIGH PLAINS FRONT AND IS FORECAST TO CROSS INTO THE NORTHERN PLAINS... GENERATING SCATTERED THUNDERSTORMS WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:20 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 9, 4:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| Jun 9, 4:11 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 9, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jun 9, 4:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jun 9, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.